Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
HStratos

Acne getting worse with accutane

Recommended Posts

Before I took accutane, from 9th through 10th grade, my acne wasn't that bad and I could sorta deal with it. I also didn't use face wash during this time. It kinda got worse beginning of my junior year so I started taking accutane.

After taking it for 3 months, the acne has gotten way worse. I started using neutrogena for face wash, epiduo as cream and metronidazole when my face got too dry for epiduo. I also just got my first chemical peeling done today.

What do I do? How long before it sorta subsides, I have low self esteem already and I feel really bad walking around highschool in front of girls with acne.

Share this post


Link to post
Share on other sites

STOP USING OTHER TREATMENTS WHILE ON ACCUTANE.

Derm's usually make you aware of this before you take the plunge.  Your skin is way to sensitive right now for you to be cramming a bunch of other drying products on top.  

Accutane makes your skin worse before it gets better, simple as that.  You need to give it the full 6 months.  Just wash you face with water, and if you want, you can spot treat pimples.  Try something natural like tea tree oil or raw honey.  Use moisturizer and sunscreen to prevent future problems from accutane-sensitive skin.

Your skin WILL get better.  There is almost nobody that takes accutane and does not come off it with clear skin; some clear their skin for life.  

Be patient.  I know that sounds impossible, but you don't have any other choice really.  You will have clear skin.

Share this post


Link to post
Share on other sites

Wow!! I agree! Do not use other treatments while on accutane! Especially a peel!, make sure you're using sunscreen everyday and if anything use something hydrating on your skin!! 

If you irritate your skin your breakouts will actually get worse.. Some people dont actually believe in the purging phase but to me it rings true.. Youre not going to see results overnight.. I know it's frustrating but give it time.. Drink lots of water, incorporate a healthy eating routine!! Hydrate and protect your skin!! 

Share this post


Link to post
Share on other sites

Accutane makes skin more sensitive to scrubing ,bleach or peeling. In my case accutane helped me in reducing acne ..I am using it from 2 months ,But recentaly when I applied cream containing Hydroquinone on old pimple marks  ,I got red rashes wherever I applied . I come to know that while taking accutane, you should use mild skin products  which will not irritate your skin.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×